Login | Register

The Dependence on the Monodromy Data of the Isomonodromic Tau Function

Title:

The Dependence on the Monodromy Data of the Isomonodromic Tau Function

Bertola, Marco (2010) The Dependence on the Monodromy Data of the Isomonodromic Tau Function. Communications in Mathematical Physics, 294 (2). pp. 539-579. ISSN 0010-3616

[img]
Preview
Text (application/pdf)
bertola2010.pdf - Accepted Version
421kB

Official URL: http://dx.doi.org/10.1007/s00220-009-0961-7

Abstract

The isomonodromic tau function defined by Jimbo-Miwa-Ueno vanishes on the Malgrange’s divisor of generalized monodromy data for which a vector bundle is nontrivial, or, which is the same, a certain Riemann–Hilbert problem has no solution. In their original work, Jimbo, Miwa, Ueno provided an algebraic construction of its derivatives with respect to isomonodromic times. However the dependence on the (generalized) monodromy data (i.e. monodromy representation and Stokes’ parameters) was not derived. We fill the gap by providing a (simpler and more general) description in which all the parameters of the problem (monodromy-changing and monodromy-preserving) are dealt with at the same level. We thus provide variational formulæ for the isomonodromic tau function with respect to the (generalized) monodromy data. The construction applies more generally: given any (sufficiently well-behaved) family of Riemann–Hilbert problems (RHP) where the jump matrices depend arbitrarily on deformation parameters, we can construct a one-form Ω (not necessarily closed) on the deformation space (Malgrange’s differential), defined off Malgrange’s divisor. We then introduce the notion of discrete Schlesinger transformation: it means that we allow the solution of the RHP to have poles (or zeros) at prescribed point(s). Even if Ω is not closed, its difference evaluated along the original solution and the transformed one, is shown to be the logarithmic differential (on the deformation space) of a function. As a function of the position of the points of the Schlesinger transformation, it yields a natural generalization of the Sato formula for the Baker–Akhiezer vector even in the absence of a tau function, and it realizes the solution of the RHP as such BA vector. Some exemplifications in the setting of the Painlevé II equation and finite Töplitz/Hankel determinants are provided.

Divisions:Concordia University > Faculty of Arts and Science > Mathematics and Statistics
Item Type:Article
Refereed:Yes
Authors:Bertola, Marco
Journal or Publication:Communications in Mathematical Physics
Date:2010
Digital Object Identifier (DOI):10.1007/s00220-009-0961-7
ID Code:976933
Deposited By: DANIELLE DENNIE
Deposited On:05 Mar 2013 15:55
Last Modified:18 Jan 2018 17:43

References:

1.Bertola M.: Moment determinants as isomonodromic tau functions. Nonlinearity 22(1), 29–50 (2009)»

2.Bertola M., Eynard B., Harnad J.: Semiclassical orthogonal polynomials, matrix models and isomonodromic tau functions. Commun. Math. Phys. 263(2), 401–437 (2006)»

3.Bertola M., Gekhtman M.: Biorthogonal Laurent polynomials, Töplitz determinants, minimal Toda orbits and isomonodromic tau functions. Constr. Approx. 26(3), 383–430 (2007)»

4.Bertola M.: Bilinear semiclassical moment functionals and their integral representation. J. Approx. Theory 121(1), 71–99 (2003)»

5.Boalch P.: Symplectic manifolds and isomonodromic deformations. Adv. Math. 163(2), 137–205 (2001)»

6.Its, A., Kapaev, A.: The Nonlinear Steepest Descent Approach to the Asymptotics of the Second Painlevé Transcendent in the Complex Domain. Volume 23 of Progr. Math. Phys. Boston, MA: Birkhäuser Boston, 2002

7.Jimbo M., Miwa T.: Monodromy preserving deformation of linear ordinary differential equations with rational coefficients. II. Phys. D 2(3), 407–448 (1981)»

8.Jimbo M., Miwa T.: Monodromy preserving deformation of linear ordinary differential equations with rational coefficients. III. Phys. D 4(1), 26–46 (1981)»

9.Jimbo M., Miwa T., Ueno K.: Monodromy preserving deformation of linear ordinary differential equations with rational coefficients. I. General theory and τ-function. Phys. D 2(2), 306–352 (1981)»

10.Magnus, A.P.: Painlevé-type differential equations for the recurrence coefficients of semi-classical orthogonal polynomials. In: Proceedings of the Fourth International Symposium on Orthogonal Polynomials and their Applications (Evian-Les-Bains, 1992), Volume 57, London: Elsevier, 1995, pp. 215–237

11.Malgrange B. (1983). Sur les déformations isomonodromiques. I. Singularités régulières. In: Mathematics and Physics (Paris, 1979/1982), Volume 37 of Progr. Math. Boston MA: Birkhäuser Boston, pp. 401–426

12.Marcellán, F., Rocha, I.A.: On semiclassical linear functionals: integral representations. In: Proceedings of the Fourth International Symposium on Orthogonal Polynomials and their Applications (Evian-Les-Bains, 1992), Volume 57, London: Elsevier, 1995, pp. 239–249

13.Marcellán F., Rocha I.A.: Complex path integral representation for semiclassical linear functionals. J. Approx. Theory 94(1), 107–127 (1998)»

14.Palmer J.: Zeros of the Jimbo, Miwa, Ueno tau function. J. Math. Phys. 40(12), 6638–6681 (1999)»

15.Schlesinger L.J.: Über die Lösungen gewisser Differentialgleichungen als Funktionen der singulären Punkte. J. Reine Angew. Math. 141, 96–145 (1912)

16.Sibuya, Y.: Linear Differential Equations in the Complex Domain: Problems of Analytic Continuation, Volume 82 of Translations of Mathematical Monographs. Providence, RI: Amer. Math. Soc., 1990, Translated from the Japanese by the author

17.Wasow, W.: Asymptotic Expansions for Ordinary Differential Equations. New York: Dover Publications Inc., 1987, reprint of the 1976 edition
All items in Spectrum are protected by copyright, with all rights reserved. The use of items is governed by Spectrum's terms of access.

Repository Staff Only: item control page

Downloads per month over past year

Research related to the current document (at the CORE website)
- Research related to the current document (at the CORE website)
Back to top Back to top